Monday, July 15, 2024

Worry-free Pain Relief

0

Worry-free Pain Relief

How do you feel about this story?

Like
Love
Haha
Wow
Sad
Angry
How a low-dose combination of Ibuprofen-Paracetamol may be the answer, according to scientific research

When it comes to pain, Filipinos are well-known for being “matiisin”, enduring the toughness for our daily grind so we can better provide for our loved ones. We often try to ignore the aches and pains due to our fear that medicines will have a negative effect on our bodies. But there’s no need to tolerate body pain, as effective yet safe medicines are available as found by researchers. The question is: which formulation provides quick, worry-free pain relief?

Ibuprofen + Paracetamol: The most effective way to combat body pain

The combination of Ibuprofen and Paracetamol is the most effective over-the-counter (OTC) pain medicine among OTC pain medicines studied according to a 2015 scientific review by the world-renowned independent research institution, Cochrane. Cochrane evaluates health interventions, best known for their systematic reviews, which select only high-grade clinical research in assessing the effectiveness and safety of medicines.

Among the different formulations studied, which include ibuprofen, naproxen, paracetamol, and aspirin, the combination Ibuprofen+Paracetamol had the highest success rate in providing pain relief. This combination works because while paracetamol and ibuprofen are both painkillers, they also have different mechanisms of action. As a combination, it has both analgesic and anti-inflammatory properties, indicating that it can reduce pain and swelling which also causes pain.

Ibuprofen+Paracetamol can work together to effectively fight body pain. According to Unilab Medical Director Dr. Jonas Policarpio, “On one side, ibuprofen inhibits the release of prostaglandins; while on the other side, paracetamols reset the pain threshold in the brain,  harnessing synergies to be able to provide better potency even at low doses while maintaining an excellent margin of safety. Their actions then become complementary, and the effect is synergistic. It’s like a one-two punch.”

A low-dose combination for a safe pain relief

The same review of studies has also shown that the combination of Ibuprofen+Paracetamol has less adverse effects than a placebo which proves that Ibuprofen+Paracetamol is not likely to cause serious harmful effects on our body when used at the recommended dose.

When assessed individually or as a combination, Paracetamol is generally perceived to be harmless, but Ibuprofen and other NSAIDs are perceived differently. On the contrary, Ibuprofen has been found safe when used as directed.

A scientific paper titled “Ibuprofen Safety at the Golden Anniversary: Are all NSAIDs the Same? A Narrative Review” did a comprehensive analysis of published research on NSAIDs. It concluded that Ibuprofen is ranked among the safest NSAID pain relievers. NSAIDs are not all the same when it comes to safety profile. “Risk for GI adverse events, (cardiovascular) side effects, renal, and hepatotoxic effects are very low with ibuprofen compared with other NSAIDs”. This means that Ibuprofen was found to have a very low risk of harm to the gastrointestinal tract, heart, kidney, and liver when taken at the recommended OTC dose.

Another finding of this research was that the health risks were more associated with high therapeutic doses. 200mg Ibuprofen is low in comparison to these prescription-grade medicines.

Among the OTC medications in the Philippines that utilize the effective combination of Ibuprofen+Paracetamol is ALAXAN.  It combined a lower level of Ibuprofen & Paracetamol (200mg Ibuprofen and 325mg Paracetamol) to improve its safety profile while harnessing the synergistic effect of the 2 ingredients.  It offers relief of mild to moderately severe pain such as muscle pain, arthritis, rheumatism, sprain, strain, tendonitis, backache, stiff neck, tension headache, dysmenorrhea, toothache, pain after tooth extraction, and minor surgical operations.

Trusted by many Filipinos for decades, there have been no serious side effects attributable to Ibuprofen+Paracetamol (ALAXAN). That is because of its low-dose combination of Ibuprofen & Paracetamol. This along with following the right dosage helps Ibuprofen+Paracetamol (ALAXAN) to deliver worry-free pain relief for Filipinos.

Proper Dosage is a Must

As with any treatment, following the recommended dosage is a must. For adults and children 12 years and older, the proper dose is 1 tablet or capsule every 6 hours. Do not take longer than 10 days, unless directed by a doctor.  Consult your doctor too if you have any serious medical condition.  Like any medicine, do not take Ibuprofen+Paracetamol if you have allergies.

For more information about Ibuprofen+Paracetamol (ALAXAN), visit their Facebook Page at @AlaxanFastRelief or visit their website: more about Alaxan. If symptoms persist, consult your doctor.